Alert archive / Missouri / Flash Flood Watches in 2006
Flash Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 10, 2006, 3:29 PM CDT for 21 counties in Missouri; 13 counties in Illinois. It took effect at Jun 10, 2006, 4:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2006, 3:29 PM CDT (20:29 UTC)
- In effect from
- Jun 10, 2006, 4:00 PM CDT
- Expired
- Jun 11, 2006, 9:19 AM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 34 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 882 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 102029 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT SAT JUN 10 2006 ...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT... ILZ058>060-064-065-069-070-074-098>102-MOZ034>036-041-042-047>052- 059>065-110900- /O.NEW.KLSX.FF.A.0003.060610T2100Z-060611T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE- MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RALLS-ST. CHARLES- ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...COLUMBIA... EDWARDSVILLE...JEFFERSON CITY...LITCHFIELD...MEXICO...SALEM... ST CHARLES...ST LOUIS...UNION...VANDALIA 329 PM CDT SAT JUN 10 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS... SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MARION IL...MONTGOMERY IL AND WASHINGTON IL IN SOUTHWEST ILLINOIS...CALHOUN IL...GREENE IL...JERSEY IL...MACOUPIN IL... MADISON IL...MONROE IL AND ST. CLAIR IL IN CENTRAL MISSOURI... AUDRAIN...BOONE...CALLAWAY...COLE...MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI...FRANKLIN...GASCONADE...JEFFERSON... LINCOLN...MONTGOMERY...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN IN NORTHEAST MISSOURI...MONROE...PIKE AND RALLS. * THROUGH LATE TONIGHT * A STATIONARY FRONTAL BOUNDARY STRETCHING FROM CENTRAL MISSOURI...ACROSS THE ST. LOUIS METROPOLITAN AREA...INTO SOUTHWEST ILLINOIS WILL SERVE AS THE FOCUS FOR CONTINUOUS THUNDERSTORM DEVELOPMENT TONIGHT. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND REPEATEDLY MOVE FROM CENTRAL AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS...LEADING TO AN ENHANCED THREAT OF FLASH FLOODING TONIGHT. * SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING...OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. $$ CVKING
4 follow-up statements
000 WGUS63 KLSX 110707 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 207 AM CDT SUN JUN 11 2006 ...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT... ILZ060-064-065-069-070-074-110815- /O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL- WASHINGTON IL- INCLUDING THE CITIES OF...LITCHFIELD...SALEM...VANDALIA 207 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL ILLINOIS HAS BEEN CANCELED. THE THREAT FOR HEAVY RAINFALL ACROSS THE AREA HAS LESSENED FOR THE REST OF THE NIGHT. $$ MOZ018-026-027-111500- /O.EXB.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-MARION-SHELBY- INCLUDING THE CITY OF...HANNIBAL 207 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST MISSOURI...KNOX... MARION AND SHELBY. * UNTIL 10 AM CDT THIS MORNING * A STATIONARY FRONTAL BOUNDARY STRETCHING FROM CENTRAL MISSOURI...ACROSS THE ST. LOUIS METROPOLITAN AREA...INTO SOUTHWEST ILLINOIS WILL SERVE AS THE FOCUS FOR CONTINUOUS THUNDERSTORM DEVELOPMENT TONIGHT. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND REPEATEDLY MOVE FROM CENTRAL AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS...LEADING TO AN ENHANCED THREAT OF FLASH FLOODING TONIGHT. * SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING... OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. $$ ILZ058-059-098>102-MOZ034>036-041-042-047>052-059>065-111500- /O.EXT.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES- ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...COLUMBIA... EDWARDSVILLE...JEFFERSON CITY...MEXICO...ST CHARLES...ST LOUIS... UNION 207 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ILLINOIS...CALHOUN IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MONROE IL AND ST. CLAIR IL IN CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY... COLE...MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI... FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...MONTGOMERY...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN IN NORTHEAST MISSOURI...MONROE...PIKE AND RALLS. * UNTIL 10 AM CDT THIS MORNING * A STATIONARY FRONTAL BOUNDARY STRETCHING FROM CENTRAL MISSOURI...ACROSS THE ST. LOUIS METROPOLITAN AREA...INTO SOUTHWEST ILLINOIS WILL SERVE AS THE FOCUS FOR CONTINUOUS THUNDERSTORM DEVELOPMENT TONIGHT. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND REPEATEDLY MOVE FROM CENTRAL AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS...LEADING TO AN ENHANCED THREAT OF FLASH FLOODING TONIGHT. * SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING... OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. $$ CARNEY
000 WGUS63 KLSX 111056 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 556 AM CDT SUN JUN 11 2006 ...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT... ILZ058-059-098>100-111200- /O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL- INCLUDING THE CITY OF...EDWARDSVILLE 556 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST ILLINOIS HAS BEEN CANCELED. WHILE LIGHT TO MODERATE RAIN SSHOWERSAND SOME THUNDERSTORMS WILL BE ONGOING THIS MORNING...THE THREAT FOR HEAVY FLOODING RAINS HAS DIMINISHED. $$ ILZ101-102-MOZ018-026-027-034>036-041-042-047>052-059>065-111500- /O.CON.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-KNOX- LINCOLN-MARION-MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-PIKE- RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY- WARREN- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...COLUMBIA... HANNIBAL...JEFFERSON CITY...MEXICO...ST CHARLES...ST LOUIS... UNION 556 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ILLINOIS...MONROE IL AND ST. CLAIR IL IN CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY... COLE...MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI... FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...MONTGOMERY...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN IN NORTHEAST MISSOURI...KNOX...MARION...MONROE...PIKE...RALLS AND SHELBY. * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...WILL CONTINUE ACROSS THE WATCH AREA THIS MORNING. SOME AREAS HAVE ALREADY RECEIVED 2 TO 4 INCHES OF RAIN LAST NIGHT...SO ADDITIONAL HEAVY RAIN THIS MORNING WILL ONLY INCREASE THE FLOOD THREAT. * SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING... OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. $$ CARNEY
000 WGUS63 KLSX 111255 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 755 AM CDT SUN JUN 11 2006 ...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT... ILZ101-102-MOZ018-026-027-035-036-052-059>065-111400- /O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-GASCONADE-JEFFERSON-KNOX-LINCOLN-MARION-MONROE IL-PIKE- RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY- WARREN- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...HANNIBAL... ST CHARLES...ST LOUIS...UNION 755 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELED. LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL THIS MORNING ACROSS THE AREA...THE THREAT FOR FLOODING HEAVY RAINS HAS DIMINISHED. $$ MOZ034-041-042-047>051-111500- /O.CON.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-MONTGOMERY-OSAGE- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO 755 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE... MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI...MONTGOMERY IN NORTHEAST MISSOURI...MONROE. * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...WILL CONTINUE ACROSS THE WATCH AREA THIS MORNING. NATIONAL WEATHER SERVICE COOPERATIVE OBSERVERS HAVE REPORTED RAINFALL AMOUNTS IN EXCESS OF 4 INCHES OF RAIN IN THE PAST 24 HOURS IN SOME LOCATIONS...SO ADDITIONAL HEAVY RAIN THIS MORNING WILL ONLY INCREASE THE FLOOD THREAT. * SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING... OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. $$ CARNEY
000 WGUS63 KLSX 111419 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 919 AM CDT SUN JUN 11 2006 MOZ034-041-042-047>051-111530- /O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-MONTGOMERY-OSAGE- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO 919 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELLED. THE THUNDERSTORM COMPLEX THAT BROUGHT UP TO 5 INCHES OF RAINFALL TO CENTRAL MISSOURI LAST NIGHT HAS MOVED EAST OF THE AREAS AND NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. RUNOFF FROM THESE THUNDERSTORMS WILL CAUSE SOME CREEKS, STREAMS, AND RIVERS TO RISE TODAY...BUT FLASH FLOODING IS NOT ANTICIPATED. $$ CVKING
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 12:47 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 12:47 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT SAT JUN 10 2006 .DISCUSSION... QUASI-STATIONARY FRONT DRAPED ACROSS THE CWFA FROM SOUTH OF KIRKSVILLE TO NEAR ST. LOUIS DOWN TO NEAR CAPE GIRARDEAU WILL BE THE PRIMARY WEATHER-MAKER FOR THE NEXT 24-48 HOURS. SHORT-RANGE MODEL OUTPUT WAVES THE FRONT AROUND ACROSS THE CWFA WITH SEVERAL ROUNDS OF CONVECTION FORMING ALONG IT THROUGH SUNDAY EVENING WHEN IT FINALLY HEADS SOUTHWARD INTO ARKANSAS. WHILE THE MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE POSITION OF THIS FRONT ON A SYNOPTIC SCALE...THERE WILL DOUBTLESS BE 10-20 DEGREE TEMPERATURE DIFFERENCES ON EITHER SIDE OF THE FRONT...AND NAILING DOWN ITS EXACT POSITION AS IT IS WORKED OVER AND SHOVED AROUND BY CONVECTION IS IMPOSSIBLE. THEREFORE...HAVE SIMPLY TRIED TO BLEND THE PREVIOUS FORECAST IN WITH MOST UP-TO-DATE GUIDANCE FOR THIS PACKAGE. I WILL DOUBTLESS BE VERY WRONG AT VARIOUS TIMES IN VARIOUS PLACES ALL ACROSS THE AREA AS THE FRONT MOVES BACK AND FORTH THROUGH SUNDAY. PRECIPITATION FORECAST IS ALSO PROBLEMATIC TIL THE FRONT MOVES OUT OF THE AREA SUNDAY EVENING. I AM FAIRLY CONFIDENT THAT THE MAJORITY OF THE AREA WILL AT LEAST SEE SOME RAIN THROUGH SUNDAY NIGHT...BUT TIMING THE VARIOUS WAVES OF PRECIPITATION...RAINFALL AMOUNTS/HEAVY RAIN POTENTIAL...AND SEVERE WEATHER POTENTIAL ARE THE REAL CHALLENGES. THE HIGHEST POPS SHOULD OVER-SPREAD THE AREA FROM THE NORTH TODAY AND TONIGHT AS THE LOW LEVEL BAROCLINIC ZONE TIGHTENS ALONG THE MISSOURI AND IOWA BORDER IN RESPONSE TO A DECENT 850MB JET RUSHING IN FROM THE SOUTHERN PLAINS...AND COOLER AIR FILTERING IN FROM THE NORTH AS A STRONG CANADIAN RIDGE BUILDS INTO THE GREAT LAKES. THERE SHOULD BE ONGOING PRECIPITATION ALONG AND NORTH OF THE BAROCLINIC ZONE THROUGH THE PERIOD...WITH WAVES OF CONVECTION FORMING ON THE FRONT DURING THE LATE AFTERNOON OR EARLY EVENING DURING THE MOST UNSTABLE PART OF THE DAY. COULD SEE SOME DAMAGING WINDS AND/OR LARGE HAIL DURING THE LATE AFTERNOON OR EARLY EVENING BOTH TODAY AND SUNDAY--INDEED SPC HAS US OUTLOOKED IN A SLIGHT RISK FOR BOTH DAY 1 AND DAY 2--BUT I THINK WELL SEE THE THREAT TRANSITION FROM SEVERE WEATHER TO HEAVY RAIN DURING THE OVERNIGHT HOURS AS STORMS BECOME MORE ELEVATED. P-WATS ACROSS THE AREA ARE ALREADY AT 100% OF CLIMATOLOGY OR BETTER ACROSS THE REGION AND THAT SHOULD INCREASE AS THE LOW LEVEL JET CONTINUES TO PUMP MORE GULF MOISTURE UP INTO THE MISSISSIPPI VALLEY. MANY THANKS ONCE AGAIN TO SURROUNDING WFOS THIS MORNING FOR COORDINATION AND COLLABORATION CARNEY && .AVIATION... FOR THE 18Z TAFS... FRONT BISECTING THE CWA AT THE MOMENT...ALIGNING ITSELF PARALLEL TO INTERSTATE 70. LOOK FOR SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS TO OCCUR LATE THIS AFTERNOON AND THIS EVENING ALONG THIS BOUNDARY. A CONTINUED THREAT OF RAIN...POSSIBLY HEAVY...OVERNIGHT ALONG THIS CORRIDOR WHERE BROAD LOW LEVEL JET WILL INTERSECT STALLED FRONTAL BOUNDARY. WINDS WILL REMAIN OUT OF THE EAST TO THE NORTH OF THE FRONT AND SOUTHWEST TO THE SOUTH. CONVECTIVE WIND GUSTS ABOVE 60 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS WILL BE POSSIBLE WITH SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 3:03 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CDT SAT JUN 10 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 303 PM CDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL RAPIDLY DEVELOP THIS EVENING ALONG A STATIONARY BOUNDARY THAT IS ORIENTATED FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THE GREATEST THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. IN ADDITION TO THE SEVERE WEATHER THREAT...THESE CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO MOVE REPEATEDLY ALONG THE FRONTAL BOUNDARY WHICH WILL LIE PARALLEL TO INTERSTATE 70...LEADING TO AN ENHANCED THREAT OF FLASH FLOODING ACROSS CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY WITH HEAVY RAINFALL AND FLASH FLOODING POSSIBLE EARLY SUNDAY MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED SUNDAY AFTERNOON ALONG THE STATIONARY FRONT...WITH A SLIGHT RISK OF SOME OF THESE THUNDERSTORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL SINK SOUTH OF THE REGION SUNDAY NIGHT...ENDING THE THREAT OF THUNDERSTORMS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 42 min |
| Jun 10, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 67 min |
| Jun 10, 5:10 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 50 min |
| Jun 10, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 51 min |
| Jun 10, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 91 min |
| Jun 10, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 80 min |
| Jun 10, 6:14 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 61 min |
| Jun 10, 6:52 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 53 min |
| Jun 10, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Osage | 63 min |
Nearby
Flash Flood Watches in Missouri, 2006Flash Flood Watches in Illinois, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.